From Chicago, Illinois, USA:
My nine year old son has been using NPH for six months now, and I read a in a publication by a medical doctor that NPH dangerous and that he does not recommend its use. Something about the additive used to delay the absorption. Have you heard of this theory and should I be concerned?
NPH has been used since the 1930s. I have not heard of any such stories about special problems with the additives in NPH, have not seen any problems treating more than 3000 youngsters for more than 22 years as a pediatric diabetologist and have not seen anything written or spoken about at all the meetings I attend in the USA. So, I suspect this is another goofy story traveling around the Internet. Caveat emptor!
Original posting 18 Aug 2002
Posted to Insulin
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:38
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.